Hail, McLean
- When
- August 14, 3:09 PM CST
- Where
- McLean County, Island
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.450, -87.150
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 14, 2:05 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT SUN AUG 14 2005 .SHORT TERM DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT AT 19Z...A WEAK SURFACE BOUNDARY EXTENDED FROM JUST NORTH OF EVANSVILLE...WESTWARD ACROSS SOUTHERN ILLINOIS...TO JUST NORTH OF CGI AND POF. ALTHOUGH THIS MARKED THE LOCATION OF THE WIND SHIFT...CONVERGENCE WAS LIMITED DUE TO WEAK FLOW ON BOTH SIDES OF THE FRONT. THE LEADING EDGE OF THE COOLER AND DRIER AIR WAS NEAR I-44 IN MISSOURI AND I-70 IN ILLINOIS. SCATTERED INTENSE CONVECTION WAS DEVELOPING ON THE WARM SIDE OF THE FRONT THIS AFTERNOON...AND SVR TSTM WATCH 721 REMAINS IN EFFECT UNTIL 00Z FOR SE MISSOURI AND PARTS OF SW ILLINOIS. MAIN HAZARD WILL BE DAMAGING WINDS DUE TO STEEP LOW LEVEL LAPSE RATES AND ASSOCIATED HIGH DCAPES /AROUND 1000 IN SE MISSOURI PER SPC MESOANALYSIS/. FAIRLY WEAK LOW AND MID LEVEL WIND FIELDS WILL LIMIT STORM ORGANIZATION...BUT APPEAR SUFFICIENT FOR MULTI-CELL CLUSTERS. DUE TO LACK OF SIGNIFICANT MID AND UPPER LEVEL FORCING...AS WELL AS WEAK LOW LEVEL CONVERGENCE...THE CONVECTION WILL LIKELY LOSE INTENSITY AS THE AIR MASS STABILIZES AFTER DARK. OVERALL...THE MODELS ARE IN GOOD AGREEMENT ON TAKING THE FRONT A LITTLE FURTHER SOUTH ACROSS MUCH OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI OVERNIGHT AND MONDAY. THE EXTENSIVE POST FRONTAL CLOUDINESS AND SHOWERS OVER CENTRAL MISSOURI AND ILLINOIS TODAY WILL LIKELY SETTLE SOUTH INTO THE LOWER OHIO VALLEY AND SE MISSOURI MONDAY. THIS SHOULD RESULT IN A RELATIVELY COOL DAY WHERE THE CLOUDS AND SHOWERS ARE NUMEROUS. GFS MOS APPEARS TO HAVE A GOOD HANDLE ON THIS...AND WILL BE FOLLOWED CLOSELY. WILL RAISE POPS INTO THE LIKELY CATEGORY MAINLY NORTH AND WEST OF THE OHIO RIVER FOR MONDAY. PRIMARY MECHANISM FOR PRECIPITATION MONDAY WILL BE THE WARM AND MOIST SOUTHWEST FLOW AT 850 MB OVERRUNNING THE SURFACE BOUNDARY. ON TUESDAY...THE ETA/GFS INCREASE MID LEVEL RIDGING TO OUR WEST...RESULTING IN A MID LEVEL WIND SHIFT FROM SOUTHWEST INTO THE NORTHWEST. THIS DRIVES THE BOUNDARY A LITTLE FURTHER SOUTH...AND BRINGS SOMEWHAT DRIER AIR ACROSS THE FORECAST AREA. WILL KEEP POPS IN THE LOW CHANCE RANGE FOR TUESDAY. HIGHS TUESDAY MAY ACTUALLY BE A LITTLE WARMER WITH INCREASING SUNSHINE. && .LONG TERM DISCUSSION...WEDNESDAY THROUGH SUNDAY MAIN CONCERN FOR THE EXTENDED PORTION OF THE FORECAST DEALS WITH THE POTENTIAL FOR ANOTHER FRONTAL PASSAGE LATE IN THE PERIOD. THE OPERATIONAL GFS RUNS CONTINUE TO BE WEAKEST WITH UPPER RIDGING IN THE SOUTHEAST STATES AND SUBSEQUENTLY MORE AGRESSIVE IN PUSHING A COLD FRONT THROUGH THE REGION FRIDAY OR SATURDAY. THE 12Z RUN CONTINUES GO FURTHER OFF THE DEEP END BY DEVELOPING A DEEP CLOSED H5 LOW NEAR LAKE SUPERIOR BY 12Z SATURDAY. AT THIS POINT IN TIME IT HAS A BOUNDARY THROUGH THE ENTIRE AREA. HOWEVER...THE 13/12Z AND 14/00Z ECMWF RUNS HAVE BEEN FAIRLY CONSISTENT IN KEEPING THE H5 RIDGE IN THE SOUTHEAST...THUS KEEPING HIGHER HEIGHTS OVER US AND ANY SIGNIFICANT SOUTHWEST FLOW ALOFT TO OUR WEST AND NORTH. IN SHORT...THE ECMWF KEEPS THE FRONT WELL TO OUR NORTH THROUGHOUT THE EXTENDED PERIOD OF THE FORECAST. THE ECMWF HAS SUPPORT FROM OTHER MEDIUM RANGE MODELS AND THAT SOLUTION IS FAVORED IN GENERAL BY HPC...OVER THE OPERATIONAL GFS...WHICH EVEN STANDS OUT FROM THE NCEP ENSEMBLE MEANS. AS FOR THE FORECAST...WE SHOULD BE IN THE WARM SECTOR FROM WEDNESDAY THROUGH NEXT WEEKEND. THEREFORE...WOULD BE SURPRISED TO SEE ANYTHING MORE THAN WIDELY SCATTERED DIURNAL CONVECTION THROUGHOUT THE PERIOD...AND IF THE 14/00Z H5 PATTERN OF 594+ DM OVER THE QUAD STATE VERIFIES...WE WOULD LIKELY HAVE NO POPS FROM FRIDAY THROUGH SUNDAY. NEIGHBORS AGREE ON A DRY WEEKEND...SO WILL JOIN IN WITH NO POPS FROM SATURDAY THROUGH SUNDAY. HOWEVER...HAVE PLASTERED SLIGHT CHANCES TO FIT IN FOR EVERY PERIOD FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. OUR THINKING WOULD SUPPORT A 20 POP EACH AFTERNOON...BUT WOULD RATHER NOT HAVE ANY POPS OVERNIGHT...UNFORTUNATELY THAT IS UNAVOIDABLE AT THIS TIME. WITH THE OLD BOUNDARY JUST PUSHING NORTHEAST OF THE AREA EARLY WEDNESDAY...KEPT A 30 POP THROUGHOUT THE AREA...AS H5 HEIGHTS WILL ALSO BE A BIT LOWER THAN THE REST OF THE WEEK...ALLOWING FOR LESS CAP AND LIKELY MORE COVERAGE OF DIURNAL CONVECTION. TEMPERATURES WILL CONTINUE TO BE AT OR ABOVE NORMAL THROUGHOUT THE 5 DAY PERIOD. KEPT HIGHS IN THE LOWER 90S FOR MUCH OF THE PERIOD...BUT MAY NEED TO UP THEM INTO THE MID 90S IF THE ECMWF SOLUTION PANS OUT FOR FRIDAY AND BEYOND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 AM CDT SUN AUG 14 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 432 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES NEAR 100 DEGREES WILL BE LIKELY THIS AFTERNOON...MAINLY ACROSS WEST KENTUCKY AND EXTREME SOUTHEAST MISSOURI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SMALL CLUSTERS OF THUNDERSTORMS MAY PRODUCE ORGANIZED SEVERE DOWNBURST WINDS...PRIMARILY DURING THE LATE MORNING AND INTO THE EARLY EVENING HOURS. THE INITIAL AREA OF CONCERN WILL BE SOUTH OF A LINE FROM PERRYVILLE MISSOURI AND PRINCETON INDIANA EARLY IN THE AFTERNOON...TRANSLATING SOUTHEAST TOWARD A NEW MADRID MISSOURI...MADISONVILLE KENTUCKY LINE BY EVENING. OTHERWISE...WINDS ASSOCIATED WITH THUNDERSTORM GUST FRONTS SHOULD REMAIN BELOW SEVERE LIMITS...RANGING BETWEEN 35 AND 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR THUNDERSTORMS WILL EXIST THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED DURING THE AFTERNOON AND EVENING HOURS TODAY.
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
A roof was blown off a house, and a trampoline was blown into a house.
Windows were blown out of a house. Large trees were blown down.
A tree fell on a house in Hanson. A couple of trees were blown down in both Nebo and Mortons Gap.
Winds estimated near 65 MPH downed several trees in the city of Owensboro. In and near Moseleyville, trees were down on Highway 81, and tree limbs were down on power lines.
Numerous trees were downed, including seven or eight that fell across roads. Two houses were struck by falling trees, but only minor damage occurred to their roofs and gutters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473669, 5473670, 5473671, 5473667, 5473668, 5473672.